Affordable Access

deepdyve-link
Publisher Website

[A case of sudden-onset hearing loss in a patient treated with peginterferon alpha-2b and ribavirin for chronic hepatitis C].

Authors
  • Shin, Min Ki
  • Kim, Tae Hyo
  • Ju, Kang
  • Ha, Chang Yoon
  • Min, Hyun Ju
  • Jung, Woon Tae
  • Lee, Ok Jae
Type
Published Article
Journal
The Korean journal of hepatology
Publication Date
Sep 01, 2009
Volume
15
Issue
3
Pages
370–374
Identifiers
DOI: 10.3350/kjhep.2009.15.3.370
PMID: 19783887
Source
Medline
License
Unknown

Abstract

Combination therapy of pegylated interferon alpha and ribavirin has been associated with various adverse effects, but sudden-onset hearing loss is uncommon. We report a 60-year-old male patient who developed sudden-onset hearing loss during combination therapy with pegylated interferon alpha and ribavirin for chronic hepatitis C. This patient had been diagnosed with chronic hepatitis C (genotype Ib) and early-stage liver cirrhosis 3 years previously, and had been treated with conventional interferon-alpha and ribavirin for 12 months. However, 6 months from the end of the treatment course the patient relapsed and received combination retreatment with pegylated interferon alpha-2b and ribavirin. He developed sudden-onset right-side hearing loss and tinnitus 42 weeks after the start of this retreatment. Pure-tone audiometry revealed a right-side hearing loss of 60 approximately 90 dB. The patient consequently immediately discontinued the pegylated interferon therapy and was given prednisone 60 mg/day for 10 days, after which the hearing loss had almost completely recovered.

Report this publication

Statistics

Seen <100 times